MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS
Model Number FB-21K-1
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the device has not be returned for evaluation.Additional information has been requested regarding this event and the investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
An olympus representative reported to olympus, on behalf of the customer, that the reusable biopsy forceps was reprocessed without using an ultrasonic cleaner as required.Instead, the forceps was reportedly immersed in endofresh and then in glutaraldehyde.It was confirmed that the user facility knew that the device needed to be cleaned by implementing ultrasonic cleaning.There was no patient involvement as the issue occurred during reprocessing.
 
Event or Problem Description
Additional information was received from an olympus representative indicating that the customer had initially reported that the cups of the reusable forceps had been difficult to open.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information received from an olympus representative as reported on b5 and based on the legal manufacturer's final investigation.The device was not returned to olympus for investigation and therefore, the reported event could not be confirmed.The date of the event and lot number was unknown.Therefore, a review of the device history record (dhr) for 1zk~2yk for over the past year prior to the date of occurrence was inspected which found no deviations that could have caused or contributed to the reported issue.The instruction manual ((b)(4)) contains the following description which relate to the reported event: "this instruction manual contains essential information on using this instrument safely and effectively.Before use, thoroughly review this manual and the manuals of all equipment which will be used during the procedure and use the instruments as instructed.Keep this and all related instruction manuals in a safe, accessible location.After using this instrument, reprocess and store it according to the instructions in chapter 4, ¿reprocessing¿ and chapter 5, ¿storage¿.Improper and/or incomplete reprocessing or storage can present an infection control risk, cause equipment damage or reduce performance.The medical literature reports incidents of patient cross contamination resulting from improper cleaning or sterilization.It is strongly recommended that reprocessing personnel have a thorough understanding of and follow all national and local hospital guidelines and policies.All individuals responsible for reprocessing should thoroughly understand: your institution¿s reprocessing procedures.Occupational health and safety regulations.National and local hospital guidelines and policies.The instructions in this manual.The mechanical aspects of endoscopic equipment.Pertinent germicide labeling".Since there are no deficiencies in the care (cleaning/sterilization) methods described in the instruction manual, it is likely that the user did not correctly understand the cleaning/disinfecting/sterilizing (cds) process as the reason why ultrasonic cleaning was not performed.Olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16030577
Report Number9614641-2022-00831
Device Sequence Number18011032
Product Code EOQ
UDI-Device Identifier14953170029773
UDI-Public04953170029776
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-21K-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date12/21/2022
Supplement Report FDA Received Date02/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown